Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 105, NWS Twin Cities, MN

July 5, 2016Chippewa County, Kandiyohi County, Swift County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 5, 2016, 12:31 AM CDT for Chippewa County, Kandiyohi County, Swift County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2016, 12:31 AM CDT (05:31 UTC)
Expired
Jul 5, 2016, 1:15 AM CDT
In force
44 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Chippewa County, MN, Kandiyohi County, MN, Swift County, MN

The radar

The Minneapolis radar (KMPX), 139 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

020 
WUUS53 KMPX 050531
SVRMPX
MNC023-067-151-050615-
/O.NEW.KMPX.SV.W.0105.160705T0531Z-160705T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1231 AM CDT TUE JUL 5 2016

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SWIFT COUNTY IN WEST CENTRAL MINNESOTA...
  SOUTHERN KANDIYOHI COUNTY IN CENTRAL MINNESOTA...
  NORTHEASTERN CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA...

* UNTIL 115 AM CDT

* AT 1231 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM DE GRAFF TO 8 MILES EAST OF BIG BEND CITY...MOVING
  SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MURDOCK AROUND 1240 AM CDT. 
  KERKHOVEN AROUND 1245 AM CDT. 
  CLARA CITY AROUND 1255 AM CDT. 
  WILLMAR AND RAYMOND AROUND 105 AM CDT. 
  PRINSBURG AROUND 110 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
PRIAM... PENNOCK...DE GRAFF...KANDIYOHI...GLUEK...SVEA...BLOMKEST
AND WILLMAR AIRPORT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 12 BETWEEN MILE MARKERS 46 AND 84.
 U.S. HIGHWAY 71 BETWEEN MILE MARKERS 108 AND 131.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4537 9549 4517 9480 4489 9504 4489 9525
      4488 9525 4489 9526 4489 9547 4511 9573
TIME...MOT...LOC 0531Z 298DEG 33KT 4528 9547 4515 9560 

HAIL...1.25IN
WIND...60MPH
 
$$

JPC
3 follow-up statements
298 
WWUS53 KMPX 050548
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1248 AM CDT TUE JUL 5 2016

MNC023-067-151-050615-
/O.CON.KMPX.SV.W.0105.000000T0000Z-160705T0615Z/
SWIFT MN-KANDIYOHI MN-CHIPPEWA MN-
1248 AM CDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHEASTERN SWIFT...SOUTHERN KANDIYOHI AND NORTHEASTERN CHIPPEWA
COUNTIES...

AT 1247 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KERKHOVEN TO NEAR GLUEK...MOVING SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  CLARA CITY AROUND 1255 AM CDT. 
  RAYMOND AROUND 100 AM CDT. 
  WILLMAR AROUND 105 AM CDT. 
  PRINSBURG AROUND 110 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
PRIAM... PENNOCK...KANDIYOHI...GLUEK...SVEA...BLOMKEST AND WILLMAR
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE TWIN CITIES.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4525 9535 4517 9480 4489 9504 4489 9525
      4488 9525 4489 9526 4489 9547 4508 9550
TIME...MOT...LOC 0547Z 305DEG 34KT 4520 9531 4503 9543 

HAIL...1.25IN
WIND...60MPH
 
$$

JPC
642 
WWUS53 KMPX 050557
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1257 AM CDT TUE JUL 5 2016

MNC023-067-151-050615-
/O.CON.KMPX.SV.W.0105.000000T0000Z-160705T0615Z/
SWIFT MN-KANDIYOHI MN-CHIPPEWA MN-
1257 AM CDT TUE JUL 5 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHEASTERN SWIFT...SOUTHERN KANDIYOHI AND NORTHEASTERN CHIPPEWA
COUNTIES...

AT 1257 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KERKHOVEN TO NEAR RAYMOND...MOVING SOUTHEAST AT
30 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  RAYMOND AROUND 100 AM CDT. 
  PRINSBURG AROUND 110 AM CDT. 
  WILLMAR AROUND 115 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BLOMKEST...WILLMAR AIRPORT...PRIAM...PENNOCK...KANDIYOHI AND SVEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE TWIN CITIES.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4522 9532 4517 9480 4489 9504 4495 9536
TIME...MOT...LOC 0557Z 302DEG 27KT 4519 9528 4500 9529 

HAIL...1.25IN
WIND...60MPH
 
$$

JPC
733 
WWUS53 KMPX 050612
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
112 AM CDT TUE JUL 5 2016

MNC023-067-151-050621-
/O.EXP.KMPX.SV.W.0105.000000T0000Z-160705T0615Z/
SWIFT MN-KANDIYOHI MN-CHIPPEWA MN-
112 AM CDT TUE JUL 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SWIFT...SOUTHERN
KANDIYOHI AND NORTHEASTERN CHIPPEWA COUNTIES WILL EXPIRE AT 115 AM
CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER...SMALL
HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
THE TWIN CITIES.

LAT...LON 4522 9532 4517 9480 4489 9504 4495 9536
TIME...MOT...LOC 0609Z 298DEG 33KT 4519 9528 4500 9529 

$$

JPC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:11 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 4, 11:11 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1111 PM CDT MON JUL 4 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 330 PM CDT Mon Jul 4 2016

The short term forecast is fraught with concerns. Most of them
revolve around convective chances, but there are fog and heavy
rainfall concerns as well in addition to the low clouds overhead.

Instability has been building this afternoon across eastern ND
and northwest MN ahead of a surface trough. Thunderstorms have
begun to develop along the trough axis and will continue to do so
over the next few hours while moving east. The HRRR and HRRR-CR
suggest that some of this activity will push into our northwest
FA this evening and then quickly wane with the loss of daytime
heating and forcing. Another area of storms may develop over the
Black Hills this evening and then push across SD during the night,
ending up in west central MN early Tuesday morning before they
dissipate. Covered both of these scenarios with small chance pops.

Further east and south, low clouds have been hard to break up
today with moist upglide on the RAP/NAM 295K theta surface. There
is some hope this evening as the flow around 875mb veers to more
of a westerly direction. This should help scoot the western edge
of the clouds along the SD/MN border a little faster to the east
with clearing during the late evening and overnight hours. This
then leaves us with moist low level profiles with the hydrolapse
increasing with height. Areas susceptible for fog would be central
MN through west central WI where the winds are the lightest.
Hence, patchy fog is in place for the late night hours. Another
problem that may occur is the redevelopment of some stratus late
in the night. LAMP guidance was not too keen on this, course it
didn't handle today to well, so confidence is low on the stratus
formation.

Tuesday is the main show with convection. Outside of the morning
activity mentioned above, most CAMS today are settling in on
discrete supercells forming over west central into central MN in
the 20z-21z time frame as a low pressure moves in from SD. The
storms then gel into a QLCS during the late afternoon/early
evening and head across the Twin Cities and western WI. There was
certainly more directional shear in the low level profile today
over what we saw progged the past few days, leading credence that
a tornado or two would be possible early on in the event across
central MN. Thereafter, with DCAPE values expected to be well above
1000 J/KG, we could see a significant wind event develop across
the north and east side of the Twin Cities as well as western WI.
Unlike a week ago Saturday, where 700MB temperatures across the
local area were in the 12-14 deg C range, values tomorrow
afternoon will be more in the 8 to 10 deg C range, especially from
the Twin Cities on north and east.

Compounding the situation tomorrow are PWAT values in the 1.9 to
2.1 inch range. Once again this is at the top of our MPX sounding
climatology. The 925-850mb moisture transport magnitude late
Tuesday afternoon pointing towards central MN is a staggering 600
KTSG/KG. Fortunately the MBE Velocity values progged are a little
higher today and in the 15-20 knot range. Still, analyzing the NAM
sounding data in AWIPS shows the Rogash Rainfall Rate a little
above 5.75 inches per hour. Therefore, heavy rainfall and flash
flooding remain a concern early on before the storms take off to
the southeast.

Finally, did raise high temperatures a few degrees tomorrow with
91 now forecast for the Twin Cities. The heat index peaks around
96-97 degrees from the Twin Cities on west and south. Hence, the
Twin Cities will meet heat advisory criteria. Will allow later
shifts to evaluate with convective concerns dominating.

.LONG TERM...(Tuesday night through Monday)
Issued at 330 PM CDT Mon Jul 4 2016

The main areas to focus on in the extended is the potential for
severe weather and heavy rain. At this point both threats appear
probable, but if forced to choose would give a slight edge to heavy
rain, especially Wednesday night into Thursday. Based on the
synoptic set-up, would not be surprised if a few locations see over
6" of rainfall between now and Friday, but at this time do not have
the confidence to say where exactly this will be. The heavy rain
will be tied to the frontal boundary which should oscillate around I-
90.

At the start of the period Tuesday evening should have thunderstorms
across west central MN moving toward eastern WI. These storms will
grow upscale and increase in coverage Tuesday night as they move
east southeast. Rain rates will likely exceed 2"/hr, but the storms
should be moving fast enough to keep the flooding potential to a
minimum.

These storms will be tied to the frontal boundary, which will sag
southward and eventually lay out east/west along the MN/IA border on
Wednesday. PWAT values in excess of 1.75" will reside south of the
front. This frontal boundary will be the focus for thunderstorms
Wednesday night into Thursday as another weak shortwave trough moves
across the region. Could see training thunderstorms, and the
potential for a several inches of rain along this front. It is
tricky to pinpoint where the front will be located, but favor a
southern solution closer to I-90 as opposed to central MN/WI because
the front should be reinforced by convective outflow and pushed
south. In addition, there is not a strong low pressure system
expected to develop across the Dakotas and lift the warm front north.
The deterministic 04.12 GFS/ECMWF have the qpf bullseye from
Hutchinson through the Twin Cities metro into Eau Claire, but would
tend to favor a more southerly track for the reasons mentioned
above. Again, it is too early to make an exact forecast for QPF
amounts and locations since it is driven by convection. Did add
heavy rain mention in the weather grids for the above locations and
points south.

An upper level wave currently located over the Pacific Northwest
will sweep through the region Thursday night, which will bring
ridging in its wake and a couple days of dry weather starting Friday
and lasting through the weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1110 PM CDT Mon Jul 4 2016

The weather turns a little more interesting late tonight and
especially tomorrow. While most of the thunderstorm activity in
the Dakotas will fizzle out before getting too far into Minnesota,
there could be some showers hanging around the area, especially
early tomorrow morning. The more intense storms should form in
the mid afternoon somewhere in west central Minnesota and track
southeast tomorrow afternoon and evening. This will give KAXN,
KSTC, KMSP, KRNH and KEAU all a shot at 1-3 hours of strong
storms. KRWF is a little more uncertain for thunder. Fog is
possible tonight in WI.

KMSP...
There could be a few showers around the area tomorrow morning, but
thunder still looks like a good bet for the afternoon/evening.

/OUTLOOK FOR KMSP/
Wed...VFR. Wind NE 4-7 kts.
Thu...Mainly VFR. Chc -TSRA. Wind E 5-10 kts.
Fri...Mainly VFR. Chc -TSRA. Wind E 5 kts, shifting to NW 5-10

&&

.MPX Watches/Warnings/Advisories...
WI...None.
MN...None.
&&

SHORT TERM...RAH
LONG TERM...JRB
AVIATION...CLF
Hazardous weather outlook, Jul 4, 12:10 PM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1210 PM CDT MON JUL 4 2016

MNZ041>045-047>050-054>057-064-051200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-
1210 PM CDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. THE THREAT FOR
SEVERE WEATHER IS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A ENHANCED RISK OF SEVERE WEATHER TUESDAY INTO TUESDAY
NIGHT. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WINDS AND
LARGE HAIL. HEAVY RAIN IS ALSO POSSIBLE.

THE CHANCE FOR THUNDERSTORMS CONTINUES WEDNESDAY THROUGH FRIDAY
BUT THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. HOWEVER...
HEAVY RAIN REMAINS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ051>053-058>063-065>070-073>078-082>085-091>093-WIZ014>016-
023>028-051200-
SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-
BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-
PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
1210 PM CDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...NORTHWEST WISCONSIN
AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS AN ENHANCED RISK OF SEVERE WEATHER TUESDAY INTO TUESDAY
NIGHT. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WINDS AND
LARGE HAIL. HEAVY RAIN IS ALSO POSSIBLE.

THE CHANCE FOR THUNDERSTORMS CONTINUES WEDNESDAY THROUGH FRIDAY
BUT THE SEVERE WEATHER THREAT IS LOW AT THIS TIME. HOWEVER...
HEAVY RAIN REMAINS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 4, 11:13 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1113 PM CDT MON JUL 4 2016

MNZ047-055-050500-
STEVENS-SWIFT-
1113 PM CDT MON JUL 4 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN STEVENS AND
NORTHWESTERN SWIFT COUNTIES...

AT 1112 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR
GRACEVILLE... OR 15 MILES NORTH OF ORTONVILLE...MOVING EAST AT 20
MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MORRIS...CHOKIO...LAKE HATTIE...LAKE OLIVER...ARTICHOKE LAKE...
ALBERTA AND MORRIS AIRPORT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4560 9584 4529 9597 4531 9612 4541 9612
      4541 9622 4542 9625 4563 9625
TIME...MOT...LOC 0412Z 284DEG 19KT 4553 9636

DWE
Local storm report, Jul 5, 12:21 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1221 AM CDT TUE JUL 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 AM     HAIL             3 ESE BENSON            45.31N 95.55W
07/05/2016  E1.00 INCH       SWIFT              MN   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED. ALSO ESTIMATED
            50-60 MPH WINDS.

&&

JPC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 11:13 PM CDTSpecial Weather StatementMPXStevens47 min
Jul 4, 11:32 PM CDTSevere Thunderstorm WarningMPXStevens, Swift43 min
Jul 5, 12:01 AM CDTSevere Thunderstorm WarningMPXSwift29 min
Jul 5, 1:00 AM CDTSpecial Weather StatementMPXStevens30 min
Jul 5, 3:20 AM CDTSpecial Weather StatementMPXStevens40 min
Jul 5, 5:12 AM CDTSpecial Weather StatementMPXStevens, Swift48 min
Jul 5, 12:26 PM CDTSpecial Weather StatementMPXStevens34 min
Jul 5, 1:55 PM CDTSpecial Weather StatementMPXStevens35 min
Jul 5, 2:08 PM CDTSevere Thunderstorm WarningMPXStevens37 min
Jul 5, 2:17 PM CDTSevere Thunderstorm WarningMPXSwift43 min
Jul 5, 2:34 PM CDTTornado WarningMPXSwift26 min
Jul 5, 2:40 PM CDTSevere Thunderstorm WarningMPXPope, Swift65 min
Jul 5, 2:58 PM CDTTornado Warning Tornado observedMPXSwift32 min
Jul 5, 3:07 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Pope, Stearns38 min
Jul 5, 3:13 PM CDTSevere Thunderstorm WarningMPXChippewa32 min
Jul 5, 3:27 PM CDTSevere Thunderstorm WarningMPXSwift18 min
Jul 5, 3:38 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Stearns52 min
Jul 5, 3:41 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi, Swift49 min
Jul 5, 3:58 PM CDTTornado WarningMPXChippewa32 min
Jul 5, 4:05 PM CDTSevere Thunderstorm WarningMPXMeeker, Stearns55 min
Jul 5, 4:24 PM CDTSevere Thunderstorm WarningMPXChippewa, Kandiyohi66 min
Jul 5, 4:28 PM CDTSevere Thunderstorm WarningMPXWright62 min
Jul 5, 4:29 PM CDTTornado WarningMPXMeeker, Wright31 min
Jul 5, 4:36 PM CDTTornado WarningMPXKandiyohi24 min
Jul 5, 4:47 PM CDTSevere Thunderstorm WarningMPXSherburne, Wright28 min
Jul 5, 4:52 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Renville53 min
Jul 5, 5:01 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin59 min
Jul 5, 5:15 PM CDTSevere Thunderstorm WarningMPXWright15 min
Jul 5, 5:19 PM CDTSevere Thunderstorm WarningMPXMeeker26 min
Jul 5, 5:37 PM CDTSevere Thunderstorm WarningMPXMcLeod, Meeker, Renville, Sibley53 min
Jul 5, 5:41 PM CDTSpecial Weather StatementMPXLac qui Parle, Yellow Medicine49 min
Jul 5, 5:42 PM CDTSevere Thunderstorm WarningMPXDakota, Hennepin, Ramsey, Washington63 min
Jul 5, 6:10 PM CDTSevere Thunderstorm WarningMPXWashington65 min
Jul 5, 6:14 PM CDTSpecial Weather StatementMPXHennepin, Ramsey, Washington2 hr
Jul 5, 6:25 PM CDTSpecial Weather StatementMPXCarver, McLeod, Renville, Scott, Sibley2 hr
Jul 5, 6:28 PM CDTSevere Thunderstorm WarningMPXCarver, McLeod, Sibley47 min
Jul 5, 6:47 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Scott58 min
Jul 5, 6:48 PM CDTSevere Thunderstorm WarningMPXWashington12 min
Jul 5, 6:57 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Le Sueur, Nicollet63 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.